Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 4, NWS San Angelo, TX

May 17, 2016Kimble County, Texas

NWS San Angelo, TX issued this river flood warning at May 17, 2016, 11:09 PM CDT for Kimble County, Texas. It took effect at May 18, 2016, 12:55 AM CDT. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
May 17, 2016, 11:09 PM CDT (04:09 UTC)
In effect from
May 18, 2016, 12:55 AM CDT
Expired
May 18, 2016, 1:30 PM CDT
In force
13 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
Minor

County Kimble County, TX

The radar

The San Angelo radar (KSJT), 117 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Llano River near Junction (JNCT2). The gauge peaked at 4.60 ft at May 18, 2016, 12:00 AM CDT.

actionminormoderate102005/1805/19
Action stage
12 ft
Minor stage
16 ft
Moderate stage
22 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08150000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

534 
WGUS44 KSJT 180409
FLWSJT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1109 PM CDT TUE MAY 17 2016

...The National Weather Service in San Angelo has issued a Flood 
Warning for the following rivers in Texas...

  Llano River Near near Junction 2E affecting Kimble County

The Llnao River near Junction will rise rapidly to flood stage and crest at 
16.3 feet around 1 AM tomorrow. The flood stage is 16 feet. The river will fall 
below flood stage early tomorrow morning. The main reason for the rapid rise of 
the river is due to heavy rainfall amounts of 3 to 4 inches this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio or other media outlets for the 
latest information on this situation.


Additional information is available at
water.weather.gov/ahps2/index.php?wfo=sjt 


&&

TXC267-181830-
/O.NEW.KSJT.FL.W.0004.160518T0555Z-160518T1830Z/
/JNCT2.1.ER.160518T0555Z.160518T0600Z.160518T0630Z.NO/
1109 PM CDT TUE MAY 17 2016

The National Weather Service in San Angelo has issued a 

* Flood Warning for 
  The Llano River Near near Junction 2E.
* until Wednesday afternoon...Or until the warning is cancelled.
* At 10:10 PM Tuesday the stage was 4.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight tomorrow and 
  continue to rise to near 16.3 feet by after midnight tomorrow.the 
  river will fall below flood stage by after midnight tomorrow.
* Impact...At 16.0 feet...Minor lowland flooding will occur to ranch 
  land. Secondary roads and low water crossings will be flooded.
* Flood history...This crest compares to a previous crest of 16.1 feet
  on Oct 1 1927.

&&

LAT...LON 3054 9996 3070 9949 3050 9949 3039 9984


$$
2 follow-up statements
572 
WGUS84 KSJT 180655
FLSSJT
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SAN ANGELO TX
155 AM CDT WED MAY 18 2016

...The Flood Warning continues for the following rivers in Texas...

  Llano River Near near Junction 2E affecting Kimble County

Heavy rainfall across the Llano River basin on Tuesday evening has
resulted in excessive runoff and flooding along the river. The river
is forecast to reach flood stage early this morning, then rapidly
recede, falling below action stage by midday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio or other media outlets for the 
latest information on this situation.

Additional information is available at
water.weather.gov/ahps2/index.php?wfo=sjt 

&&

TXC267-182155-
/O.EXT.KSJT.FL.W.0004.000000T0000Z-160519T0006Z/
/JNCT2.1.ER.160518T1153Z.160518T1200Z.160518T1206Z.NO/
155 AM CDT WED MAY 18 2016

The Flood Warning continues for
  The Llano River Near near Junction 2E.
* until this evening.
* At 1:10 AM Wednesday the stage was 4.6 feet.
* Flood stage is 16 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by 7 AM this morning, cresting
  around 16.2 feet.  The river will quickly fall below action stage
  by midday.
* Impact...At 16 feet...Minor lowland flooding will occur to ranch 
  land. Secondary roads and low water crossings will be flooded.

&&

LAT...LON 3054 9996 3070 9949 3050 9949 3039 9984

$$

Johnson
102 
WGUS84 KSJT 181004
FLSSJT
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SAN ANGELO TX
504 AM CDT WED MAY 18 2016

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Llano River Near near Junction 2E affecting Kimble County

Heavy rainfall across the northwest Hill Country resulted in a rapid
rise of the Llano River during the early morning hours. However, the
river has crested below flood stage and will continue to fall. The
flood warning is cancelled.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio or other media outlets for the 
latest information on this situation.


Additional information is available at
water.weather.gov/ahps2/index.php?wfo=sjt 

&&

TXC267-181034-
/O.CAN.KSJT.FL.W.0004.000000T0000Z-160519T0006Z/
/JNCT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
504 AM CDT WED MAY 18 2016

The Flood Warning is cancelled for
  The Llano River Near near Junction 2E.
* At  4:10 AM Wednesday the stage was 3.9 feet.
* Flood stage is 16 feet.
* Forecast...The river crested below flood stage at 4.6 feet. The
  river will continue to fall this morning.

&&

LAT...LON 3054 9996 3070 9949 3050 9949 3039 9984

$$

Johnson

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at May 17, 11:07 PM CDT, 2 minutes earlier.

Area forecast discussion, May 17, 11:07 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
1107 PM CDT TUE MAY 17 2016

.DISCUSSION...
Severe storms have pushed east of the area. However, both the TTU
WRF and the latest HRRR show more scattered showers developing
farther west and tracking into West Central Texas by morning.
Models are not handing the current convection along the front to
the south particularly well, weakening it too quickly, which may
hinder development farther north. However, radars to the west and
northwest are showing some showers developing. Thus, will leave
fairly high POPs in place, although will mention more showers and
less storms for the remainder of the night.

Front through the ares and have have tweaked temperatures, winds,
and dewpoints in the grids to reflect latest conditions.

&&

.PREV DISCUSSION... /issued 659 PM CDT TUE MAY 17 2016/

AVIATION...
/00Z TAFS/

Thunderstorms will continue across the southern 1/3 of the area
this evening, mainly along the I-10 corridor. A few storms may be
severe. Otherwise, stratus will become widespread this evening
with MVFR/IFR ceilings through the rest of the TAF period. The
wind will north to northeast with gusts to 20 knots.

PREV DISCUSSION... /issued 343 PM CDT TUE MAY 17 2016/

SHORT TERM...
(Tonight and Tomorrow)

An upper low is located over southeastern Arizona this afternoon
with the forecast area under a southwest flow aloft. A dryline is
located west of the forecast area and a slow moving cold front is
moving south through the central CWA. Storms have initiated this
afternoon over our southwestern counties along the cold front. A
severe thunderstorm watch is now in effect with the main hazards
being large hail and strong winds. Per the Storm Prediction Center
(SPC), a mesoscale convective system (MCS) is expected to evolve
later this evening over the central CWA and move southeasterly
across the forecast area. The chance of showers and thunderstorms
will remain over all of the forecast area through tomorrow. Lows
tonight behind the cold front and under rainy and cloudy skies will
be in the mid 50s over the Big Country and the upper 50s to around
60 degrees over the remainder of the forecast area. Afternoon highs
tomorrow will generally be in the mid to upper 60s with rain chances
continuing.

LONG TERM...
(Wednesday Night trough Thursday Night)

.Severe Thunderstorms Possible South...

As this upper trough continues to interact with surface forcing
features, the potential for severe thunderstorms will continue for
these periods. The best timing for severe thunderstorms is mainly
from mid afternoon through the late evening hours. Currently,
large hail, damaging winds, and deadly lightning remain the
greatest hazards. However, tornadoes are always possible this time
of year. The best chances for showers and thunderstorms will focus
mainly over our southern counties, south of the Interstate 20
corridor, Wednesday night and Thursday. Then, as the upper trough
moves over West Central Texas Thursday night, the focus will shift
to our eastern counties.

(Friday through Saturday)

.Dry...

As the upper trough moves east of West Central Texas, a short-wave
ridge will take its place. This ridge will give West Central Texas
a brief dry period, before another upper trough approaches from
the west. This ridge will also allow temperatures to rebound.
Thus, look for highs Friday and again on Saturday back in the 80s.

(Saturday night through Tuesday)

.More Rain...

Rain chances for the remainder of the long-term period continue to
look promising. Models remain in very good agreement and initiate
convection, late Saturday afternoon into Saturday evening, to our
west. With the potential for some showers and thunderstorms to
move into our western counties, will include slight chance PoPs
there for the Saturday night period. Then, as another deep upper
trough develops, across the western CONUS, resulting southwest
flow aloft will again enhance rain chances for the Sunday through
Tuesday periods.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 55  64  58  70 /  60  40  60  70
San Angelo 	 57  69  58  74 /  60  60  70  70
Junction 	 63  74  60  75 /  70  50  70  70

&&

.SJT Watches/Warnings/Advisories...
None.
&&

07
Hazardous weather outlook, May 17, 3:06 PM CDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
306 PM CDT TUE MAY 17 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-182015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
306 PM CDT TUE MAY 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT ACROSS MUCH OF
WEST CENTRAL TEXAS. SOME OF THESE THUNDERSTORMS WILL BECOME STRONG
TO SEVERE...WITH LARGE HAIL...DAMAGING WINDS...DANGEROUS
LIGHTNING AND TORNADOES BEING THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF WEST CENTRAL
TEXAS WEDNESDAY AND THURSDAY. A FEW OF THESE STORMS ON WEDNESDAY
MAY BECOME STRONG TO SEVERE...WITH LARGE HAIL AND DANGEROUS
LIGHTNING BEING THE PRIMARY HAZARDS. IN ADDITION...LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, May 17, 6:57 PM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
657 PM CDT TUE MAY 17 2016

TXZ078-180100-
SUTTON TX-
657 PM CDT TUE MAY 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUTTON COUNTY UNTIL 800
PM CDT...

AT 656 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 20 MILES SOUTH OF
SONORA...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN SUTTON
COUNTY...INCLUDING THE FOLLOWING LOCATIONS: THE INTERSECTION OF US-277
AND RANCH ROAD 189 AND US-277 NEAR THE SUTTON-EDWARDS COUNTY LINE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
WEST CENTRAL TEXAS.

LAT...LON 3038 10085 3052 10040 3049 10013 3029 10012
      3029 10081
TIME...MOT...LOC 2356Z 249DEG 15KT 3027 10073
Special weather statement, May 17, 7:22 PM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
722 PM CDT TUE MAY 17 2016

TXZ078-180100-
SUTTON TX-
722 PM CDT TUE MAY 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SUTTON COUNTY UNTIL
800 PM CDT...

AT 722 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 18 MILES SOUTH OF
SONORA...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
SUTTON COUNTY...INCLUDING THE FOLLOWING LOCATIONS: US-277 NEAR THE
SUTTON-EDWARDS COUNTY LINE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
WEST CENTRAL TEXAS.

LAT...LON 3034 10069 3033 10030 3029 10030 3029 10070
TIME...MOT...LOC 0022Z 261DEG 21KT 3030 10060
Special weather statement, May 17, 7:47 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
747 PM CDT TUE MAY 17 2016

TXZ168-180115-
MENARD TX-
747 PM CDT TUE MAY 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MENARD COUNTY UNTIL
815 PM CDT...

AT 747 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FORT MCKAVETT...
OR 16 MILES SOUTHWEST OF MENARD...MOVING SOUTHEAST AT 5 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN MENARD
COUNTY...INCLUDING THE FOLLOWING LOCATIONS: CAMP SOL MAYER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
WEST CENTRAL TEXAS.

LAT...LON 3071 10011 3091 10007 3085 9981 3071 9992
TIME...MOT...LOC 0047Z 296DEG 5KT 3079 10003
Special weather statement, May 17, 9:08 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
908 PM CDT TUE MAY 17 2016

TXZ169-170-180245-
KIMBLE TX-MASON TX-
908 PM CDT TUE MAY 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MASON AND EASTERN
KIMBLE COUNTIES UNTIL 945 PM CDT...

AT 907 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SEGOVIA...OR 9
MILES EAST OF JUNCTION...MOVING SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN MASON
AND EASTERN KIMBLE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: THE
INTERSECTION OF RANCH ROAD 385 AND RANCH ROAD 1871...THE INTERSECTION
OF I-10 AND U.S 83...THE INTERSECTION OF US-377 AND RANCH ROAD 385...
US-83 NEAR THE KERR-KIMBLE COUNTY LINE...I-10 NEAR THE KIMBLE-KERR
COUNTY LINE AND THE INTERSECTION OF I-10 AND U.S 290.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
WEST CENTRAL TEXAS.

LAT...LON 3065 9966 3064 9914 3049 9920 3049 9931
      3029 9930 3029 9976
TIME...MOT...LOC 0207Z 295DEG 40KT 3050 9961
Local storm report, May 17, 10:27 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1027 PM CDT TUE MAY 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     5 E SONORA              30.57N 100.56W
05/17/2016                   SUTTON             TX   PUBLIC

            FOUR INCH DIAMETER LIVE OAK TREE LIMBS SNAPPED OFF BY
            HIGH WINDS.

&&

EVENT NUMBER SJT1600191

PM
Local storm report, May 17, 10:46 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
1046 PM CDT TUE MAY 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             8 S BARNHART            31.01N 101.17W
05/17/2016  E0.88 INCH       CROCKETT           TX   STORM CHASER

0437 PM     HAIL             7 SW MERTZON            31.19N 100.90W
05/17/2016  E1.75 INCH       IRION              TX   EMERGENCY MNGR

0507 PM     HAIL             15 NW OZONA             30.86N 101.38W
05/17/2016  E1.00 INCH       CROCKETT           TX   STORM CHASER

0515 PM     TORNADO          12 N OZONA              30.88N 101.20W
05/17/2016                   CROCKETT           TX   LAW ENFORCEMENT

0542 PM     HAIL             6 S CHRISTOVAL          31.11N 100.50W
05/17/2016  E1.00 INCH       TOM GREEN          TX   AMATEUR RADIO

0620 PM     HAIL             5 NW FORT MCKAVETT      30.88N 100.17W
05/17/2016  E1.25 INCH       SCHLEICHER         TX   PUBLIC

0630 PM     TSTM WND DMG     5 E SONORA              30.57N 100.56W
05/17/2016                   SUTTON             TX   PUBLIC

            FOUR INCH DIAMETER LIVE OAK TREE LIMBS SNAPPED OFF BY
            HIGH WINDS.

&&

EVENT NUMBER SJT1600186 SJT1600185 SJT1600187 SJT1600188 SJT1600189
SJT1600190 SJT1600191

PM

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:04 PM CDTFlash Flood WarningSJTMenard, Schleicher3 hr
May 17, 7:14 PM CDTSevere Thunderstorm WarningSJTKimble, Sutton61 min
May 17, 7:22 PM CDTSpecial Weather StatementSJTSutton38 min
May 17, 7:26 PM CDTSevere Thunderstorm WarningSJTSutton39 min
May 17, 7:47 PM CDTSpecial Weather StatementSJTMenard28 min
May 17, 8:11 PM CDTSevere Thunderstorm WarningSJTKimble64 min
May 17, 8:18 PM CDTAreal Flood AdvisorySJTKimble3 hr
May 17, 8:50 PM CDTFlash Flood WarningSJTKimble3 hr
May 17, 9:08 PM CDTSpecial Weather StatementSJTKimble37 min
May 17, 9:39 PM CDTAreal Flood AdvisorySJTKimble3 hr
May 18, 1:33 AM CDTSpecial Weather StatementSJTFisher42 min
May 18, 5:45 AM CDTSpecial Weather StatementSJTTom Green45 min
May 18, 6:54 AM CDTSpecial Weather StatementSJTCrockett51 min
May 18, 7:45 AM CDTSpecial Weather StatementSJTIrion45 min
May 18, 3:19 PM CDTFlash Flood WatchSJTBrown, Coke, Coleman, Concho, Crockett, Irion and 10 more17 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.